Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 635, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 3, 2003, 7:09 AM CDT for Neshoba County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 7:09 AM CDT (12:09 UTC)
- Expired
- Aug 3, 2003, 7:55 AM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Neshoba County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2682 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
722 WUUS54 KJAN 031209 SVRJAN MSC099-031255- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 709 AM CDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 755 AM CDT * AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF PHILADELPHIA...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PHILADELPHIA AT 730 AM CDT BE NEAR TUCKER AT 755 AM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3287 8906 3287 8920 3270 8921 3270 8898 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:20 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 3, 3:20 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT SUN AUG 3 2003 FORECAST THINKING IS RELATIVELY UNCHANGED FROM PREVIOUS DAYS AS THE ACTIVE NORTHWEST FLOW CONTINUES...AND IS EXPECTED TO CONTINUE WELL INTO THE COMING WEEK. LATEST WX ANALYSIS INCLUDING RUC/PROFILER DATA INDICATES THAT A CONVECTIVE SYSTEM WILL CONTINUE TO DEVELOP OVER THE OZARK REGION ALONG AXIS OF STRONGER SFC-850MB MOISTURE CONVERGENCE AND INCREASINGLY FAVORABLE POSITION RELATIVE TO STRONG UPPER JET CORE. EXPECT ANY COMPLEX TO EVOLVE E-SE INTO THE FORECAST AREA LATER TODAY...PERHAPS SIMILAR TO YDAYS CONVECTIVE EVOLUTION. THERE SHOULD BE AN INCREASING RISK FOR DAMAGING WIND GUSTS GIVEN EXPECTED SURFACE BASED CAPES 5000 J/KG...STEEP LOW LEVEL LAPSE RATES...AND LIKELIHOOD OF STORM ORGANIZATION. SEVERE WX POSSIBILITY WILL CONTINUED TO BE MENTIONED IN THE HWO FOR TODAY. HAVE INCREASED POPS FOR MONDAY ABOUT 10-20% WITH MODELS KEEPING FORECAST AREA IN MOIST CONVERGENCE REGIME WITH PRECIP WATER VALUES 2 INCHES. ALSO...THE GFS IS SHOWING GOOD RUN-TO-RUN CONSISTENCY IN HITTING TUESDAY HARD AS AN ACTIVE TSTM DAY. STRONG/SVR WX POSSIBILITY WILL BE MENTIONED THROUGH 2-7 DAY PERIOD IN THE HWO. LATEST GFS/UKMET/ECMWF MODELS INDICATE THAT THE UPPER FLOW PATTERN WILL AMPLIFY ENOUGH BY THE END OF THE WEEK TO BRING QUIET WX FOR A WHILE. WILL HOLD OFF ON ANY CHANGES TO GRID FORECASTS FOR NOW. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
Hazardous weather outlook, Aug 3, 4:19 AM CDT, 2 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040919- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 419 AM CDT SUN AUG 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER AREAS ALONG AND NORTH OF INTERSTATE 20 AND ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED SOUTH OF INTERSTATE 20. A MOIST AND VERY UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING AND LINGER INTO THE EVENING. DURING THE AFTERNOON...AN OUTFLOW BOUNDARY FROM A DYING THUNDERSTORM COMPLEX WILL BEGIN APPROACHING FROM THE NORTHWEST...MUCH LIKE YESTERDAY. THIS OUTFLOW BOUNDARY WILL COMBINE WITH STRONG JET STREAM ENERGY...AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING TO PRODUCE SCATTERED SEVERE STORMS NORTH OF INTERSTATE 20. WITH THE BEST JET STREAM ENERGY REMAINING OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...ONLY ISOLATED SEVERE STORMS ARE EXPECTED OVER AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON AND EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 TO 70 MPH. ALL STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. ...FLOODING... SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OVER MUCH OF THE OUTLOOK AREA TODAY AND TONIGHT. RAINFALL RATES UP TO AN INCH AN HOUR WILL BE POSSIBLE IN THE STRONGER STORMS...AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED OVER THE ENTIRE OUTLOOK AREA ON MONDAY AND TUESDAY. THE WEATHER PATTERN WILL REMAIN MUCH THE SAME THROUGH TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO INTERACT WITH THE MOIST AND UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI RIVER VALLEY. A FRONTAL BOUNDARY SAGGING SOUTHWARD OVER NORTHERN PORTIONS OF THE OUTLOOK AREA WILL ALSO PROVIDE ADDITIONAL SUPPORT FOR THUNDERSTORM DEVELOPMENT. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND. STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS UPPER LEVEL DISTURBANCES CONTINUES TO INTERACT WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:51 AM CDT | Flash Flood Warning | JAN | Carroll | 2 hr |
| Aug 3, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 29 min |
| Aug 3, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 31 min |
| Aug 3, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 30 min |
| Aug 3, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 29 min |
| Aug 3, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 40 min |
| Aug 3, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
| Aug 3, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 44 min |
| Aug 3, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 19 min |
| Aug 3, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| Aug 3, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.